Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 299, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2000, 2:35 AM CDT for Bond County, Clinton County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2000, 2:35 AM CDT (07:35 UTC)
- Expired
- Jun 26, 2000, 3:00 AM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bond County, IL, Clinton County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 260735 SVRSTL ILC005-027-189-260800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 235 AM CDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 300 AM CDT * AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES WEST OF POCAHONTAS TO 13 MILES SOUTHWEST OF LIVELY GROVE...MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH... POCAHONTAS ALBERS AVISTON JAMESTOWN LIVELY GROVE ST. ROSE GERMANTOWN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3891 8960 3822 8971 3820 8919 3892 8925
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:15 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 26, 2:15 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT MON JUN 26 2000 MCS IS ROLLG ACRS AREA ATTM WITH SATL LOOP SHOWG COLDEST TOPS ACRS E CNTRL MO AND SW IL. TOPS ARE COOLG/EXPANDING WITH MCS ACRS KS AND NRN OK. EXPCT OUR MCS TO CONT TO ROLL SEWD ACRS THE RGN AND GRADUALLY WKN. PROFILER NETWORK SHOWG TREEMENDUS CNVGC AT 06Z AT 925 MB INTO THE KS MCS WHILE CNVGC ACRS E MO/SW IL IS NOTHING TO WRITE HOME ABT. MSAS DATA SHOWG STABLE AIR BUILDING INTO THE NRN HLF OF MO WITH BEST INSTABILITY ACRS THE OZARKS. SFC MSTR CNVGC THE BEST ACRS KS WITH 2ND AREA ACRS SE MO. COLD FRONT ABT ON SCHD - EXPCT IT TO MOVE ACRS E CNTRL MO LT THIS MRNG. MODELS FCST FNT TO KEEP ROLLG SEWD TNGT AND BY 12Z TUE IT SHOULD LIE ACRS WRN TN INTO NE TX. AVN AND ETA SMLR FOR WED MRNG WITH LARGE SFC HI SPRAWLED ACRS THE CNTRL PLNS INTO THE MID MS VALLEY. NW FLOW ALFT FCST TO PREVAIL ACRS MIDWEST ON WED WITH ETA LTL DEEPR WITH H5 HEIGHTS THAN AVN AT 12Z. LOOKS LIKE ETA HAS GOOD HANDLE ON IMPLSE TODAY WITH VORT CNTR OVR SRN IL AT NOON. MODEL FCSTS NXT IMPULSE TO MOVE ACRS AREA TUE NGT. WILL EXTEND FFA INTO THE ERY MRNG HRS ACRS PTNS OF SW IL WHERE GUID VALUES ARE QUITE LOW DUE TO RECENT SGNFNT RAIN. AS SOON AS MCS CLEARS AREA WILL BE ABLE TO CANCEL FFA. .STL...FFA ERY THIS MRNG ACRS PTNS OF SW IL 3
In the hours before
Special weather statement, Jun 25, 11:50 PM CDT, 2 hours 45 minutes before
ILZ095-MOZ018-019-026-027-034-035-041-042-047-048-050-260520- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1150 PM CDT SUN JUN 25 2000 SEVERE THUNDERSTORM WATCH NUMBER 503 HAS BEEN CANCELLED. THE WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN ILLINOIS... ADAMS IN MISSOURI... KNOX LEWIS SHELBY MARION RALLS MONROE AUDRAIN BOONE CALLAWAY MONITEAU 9 COLE .END GLASS
Local storm report, Jun 26, 2:26 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM PARIS MO WIND DAMAGE
06/25/00 MONROE FEW LARGE TRESS DOWN IN
THE TOWN OF PARIS.
0955 PM SHELBYVILLE MO WIND DAMAGE
06/25/00 SHELBY SEVERAL LARGE TREE LIMBS
BLOCKING ROAD.
1030 PM COLUMBIA MO WIND DAMAGE
06/25/00 BOONE NUMEROUS TREES AND POWER
LINES DOWN IN
COLUMBIA...SEVERAL TREES
FELL ON HOMES...LARGE
SIGNS BLOWN DOWN.
1048 PM QUINCY IL WIND DAMAGE
06/25/00 ADAMS SEVERAL LARGE TREES WERE
DOWN BY HIGH WINDS OVER
THE EASTERN PART OF
QUINCY.
1110 PM HOLTS SUMMIT MO WIND DAMAGE
06/25/00 CALLAWAY SEVERAL POWER LINES AND
TREES WERE DOWN IN HOLTS
SUMMIT.
1145 PM WELLSVILLE MO WIND DAMAGE
06/25/00 MONTGOMERY SEVERAL POWER LINES WERE
DOWN ACROSS THE NORTHERN
PART OF WELLSVILLE.
1219 AM TROY MO WIND DAMAGE
06/26/00 LINCOLN POWER LINES DOWN IN TROY.
GKS/RPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jun 25, 11:14 PM CDT | Tornado Warning | LSX | Pike | 46 min |
| Jun 25, 11:26 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 49 min |
| Jun 26, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jun 26, 12:14 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 61 min |
| Jun 26, 12:28 AM CDT | Severe Thunderstorm Warning | LSX | Greene | 62 min |
| Jun 26, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Jersey | 65 min |
| Jun 26, 1:51 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 39 min |
| Jun 26, 2:35 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 25 min |
| Jun 26, 3:00 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 45 min |
| Jun 26, 3:09 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.